The chances of the abscess recurring would depend on whether the foci of infection was removed/treated. Unfortunately, the cause of his infection has not been established.
Seizures can be a complication of the craniotomy procedure or as a result of the brain abscess. It would be difficult to determine the probability of occurence of seizures. However, anti-seizure medication is normally given after a craniotomy procedure as seizure prophylaxis.
Things that you could watch out for include muscle twitchings/spasms/stiffness, memory loss, visual disturbances, loss of consciousness, etc.
Hope this helps.
Thanks doctor. Yes, this is pretty much what I was told. I was wondering more if there were any studies with statistics about reoccurrence and seizures following. Jonathan took the anti-seizure meds for longer than normal (it was not intended to be that way - so he ended up being weaned over a three week period). Jonathan had 2 months of antibiotic treatment via the PICC line (500mg Flagyl 3x/day and 2g of Ceftriaxone 2x/day). He also has Von Willebrand's Disease so I'm not sure if that would impact anything otherwise.